MAUDE Adverse Event Report: BECKMAN COULTER DYNAMIC INLET, POWER EXPRESS; RADIOASSAY, VITAMIN B12

BECKMAN COULTER DYNAMIC INLET, POWER EXPRESS; RADIOASSAY, VITAMIN B12
Model Number DYNAMIC INLET, POWER EXPRESS
Medical Device Problem Code Imprecise or Erratic Results (4059)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2021
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that a stat rack in bay 7 of dynamic inlet was misidentified as centrifuge bypass rack in power express system.As a result, three sample tubes were routed on the line and were sorted to the connected instruments which generated results, validated, and hosted to lis (laboratory information system).The uncentrifuged sample routed to dxc 800 instrument.The customer reported receiving erroneous patient results for multiple analytes for the cmp (comprehensive metabolic profile).The sample was whole blood and an erroneous results were generated for na (sodium), k (potassium), cl (chloride), co2 (carbon dioxide), bun (blood urea nitrogen), glu (glucose), crea (creatinine), calc (calcium), tp (total protein), alb (albumin), tbil (total bilirubin), trig (triglycerides), cholesterol alp (alkaline phosphatase), alt (alanine aminotransferase) and ast (aspartate aminotransferase).The erroneous results were reported outside of the lab.There was no change in patient treatment in association with this event.
 
Additional Manufacturer Narrative
A beckman coulter field service engineer (fse) was dispatched and evaluated the device.The field service engineer (fse) replaced the rack switches to resolve the issue.(b)(4).No patient demographic information (age, gender, weight, race or ethnicity) was provided.

Brand Name
DYNAMIC INLET, POWER EXPRESS
Common Device Name
RADIOASSAY, VITAMIN B12
Manufacturer (Section D)
BECKMAN COULTER
250 s. kraemer blvd.
brea CA 92821
MDR Report Key12411371
Report Number2050012-2021-00057
Device Sequence Number14367800
Product Code CDD
UDI-Device Identifier15099590672324
UDI-Public(01)15099590672324(11)160501
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K140496
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDYNAMIC INLET, POWER EXPRESS
Device Catalogue NumberPK201605005
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2021
Initial Report FDA Received Date09/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1